I started taking benzos when I could get them about a month or two ago for anxiety. I was also drinking at the time. I quit drinking a couple weeks ago and ran out of medicine at the same time. I started having panic attacks a couple days later and went to the hospital. The doctor gave me some .5 xanax, I've been taking a half during the day and one at night until a few days ago I decided to quit because I felt like they were making the anxiety worse when I wouldn't take them. Last night I couldn't sleep, was panicking, i've had an unquenchable thirst, a horrible headache and just felt like I was going absolutely crazy. Could this be withdrawal even though I haven't been taking very much? Will it get better? I just hope it's not anxiety getting worse
The best way for you to stop Xanax is to taper it and not to stop abruptly. By tapering I mean taking less and less every day, until you take only a half at night for a few nights and then, only a quarter. But you must find another way to deal with your anxiety issues. Have you ever got therapy? you may need to consider that option to work through that and find some alternative ways of dealing with panic attacks such as breathing techniques, visualizations, biofeedback, etc.. Otherwise the benzos or alcohol will always be there as a fall back position, if you do not have other tools and learn to use them effectively. Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.